Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 183, NWS Bismarck, ND

June 26, 2007Dickey County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2007, 1:59 AM CDT for Dickey County, North Dakota. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 1:59 AM CDT (06:59 UTC)
Expired
Jun 26, 2007, 2:38 AM CDT
In force
39 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Dickey County, ND

The radar

The Aberdeen radar (KABR), 73 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 2:20 AM CDTHAIL 1Oakes, ND
Jun 26, 2:30 AM CDTHAIL 0.881 S Oakes, NDNICKEL SIZE HAIL ENDED 0235.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-729 J/kg
Mixed-layer LCL
2626 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 260658
SVRBIS
NDC021-260800-
/O.NEW.KBIS.SV.W.0183.070626T0659Z-070626T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
159 AM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 300 AM CDT

* AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF FULLERTON...OR ABOUT 42 MILES NORTH OF ABERDEEN...AND
  MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUELPH AROUND 205 AM CDT...
  7 MILES NORTH OF LUDDEN AROUND 215 AM CDT...
  OAKES AND 9 MILES SOUTH OF GLOVER AROUND 225 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4620 9855 4595 9849 4594 9803 4625 9803

$$

NH
3 follow-up statements
000 
WWUS53 KBIS 260714
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
213 AM CDT TUE JUN 26 2007

NDC021-260800-
/O.CON.KBIS.SV.W.0183.000000T0000Z-070626T0800Z/
DICKEY ND-
213 AM CDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN DICKEY COUNTY...

AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GUELPH...OR ABOUT 46 MILES NORTH OF ABERDEEN...MOVING
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OAKES AROUND 220 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE
A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

LAT...LON 4623 9850 4595 9843 4594 9803 4625 9803

$$

NH
000 
WWUS53 KBIS 260726
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
226 AM CDT TUE JUN 26 2007

NDC021-260800-
/O.CON.KBIS.SV.W.0183.000000T0000Z-070626T0800Z/
DICKEY ND-
226 AM CDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN DICKEY COUNTY...

AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL 
SIZE HAIL. THIS STORM WAS LOCATED NEAR OAKES...OR ABOUT 48 MILES 
NORTHEAST OF ABERDEEN...MOVING EAST AT 25 MPH.

IN ADDITION TO LARGE HAIL...FREQUENT LIGHTNING IS OCCURRING WITH 
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 4623 9850 4595 9843 4594 9803 4625 9803

$$

NH
000 
WWUS53 KBIS 260738
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
237 AM CDT TUE JUN 26 2007

NDC021-260747-
/O.CAN.KBIS.SV.W.0183.000000T0000Z-070626T0800Z/
DICKEY ND-
237 AM CDT TUE JUN 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DICKEY COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A 
SIGNIFICANT THREAT. BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND 
LIGHTNING WILL CONTINUE OVER EASTERN DICKEY COUNTY FOR ANOTHER 20 
MINUTES. 

LAT...LON 4623 9850 4595 9843 4594 9803 4625 9803

$$

NH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:40 PM CDT, 10 hours 19 minutes earlier.

Area forecast discussion, Jun 25, 3:40 PM CDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT MON JUN 25 2007

.SHORT TERM...
MAIN CONCERN THIS FORECAST WILL BE THUNDERSTORMS. STATIONARY FRONT
FROM SOUTHWEST THROUGH NORTHEAST NORTH DAKOTA AT 20Z WILL BE THE
FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT.
HAVE HIGHLIGHTED THE POSSIBILITY OF SEVERE THUNDERSTORMS FOR THE
PERIOD 00Z THROUGH 06Z ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA.
ON TUESDAY THE LOW AND ASSOCIATED FRONTAL SYSTEM WILL BE LEAVING
THE REGION WITH COOL HIGH PRESSURE PUSHING IN. HAVE ENDED THE
THREAT FOR PRECIPITATION AFTER 12Z TUESDAY. HIGH PRESSURE WILL
DOMINATE THE WEATHER FOR THE PERIOD TUESDAY THROUGH THURSDAY.
EXPECT DRY AND COOL WEATHER THROUGH THE PERIOD. KEPT A SLIGHT
CHANCE OF THUNDERSTORMS IN FAR WEST FOR THURSDAY NIGHT WITH
APPROACHING SURFACE LOW AND SHORTWAVE.

.LONG TERM...
VERY FEW CHANGES IN THE LONG TERM TODAY. WE BEGIN THE PERIOD ON
FRIDAY IN A DIRTY RIDGE AND THEN TRANSITION TO A SOUTHWEST UPPER
FLOW BY SATURDAY...THEN A BROAD FLAT RIDGE OVER THE REGION SUNDAY
AND MONDAY WITH WEAK SURFACE FEATURES. WILL BE AN OCCASIONAL
SHORTWAVE TRAVELING OVER RIDGE THAT COULD SPARK A THUNDERSTORM SO
WILL BASICALLY STICK WITH PREVIOUS FCST OF ONLY SLIGHT CHANCE POPS
SUNDAY AND MONDAY. FOR NOW WILL HOLD OFF ON BRINGING A CHANCE
SATURDAY EVENING/NIGHT BUT THIS IS THE ONE PERIOD WHERE THE GFS
INDICATES A WEAK SURFACE TROUGH THAT MOVES ACROSS THE CWA...BUT THE
ECMWF KEEPS THE SURFACE LOW NEARLY STATIONARY TO OUR WEST. WILL LET
LATER SHIFTS TAKE ANOTHER PEEK.

NO CHANGES TO TEMPERATURES...WITH MID TO UPPER 80S MOST AREAS
THROUGH THE PERIOD.

&&

.AVIATION...
MVFR CLOUDINESS HOLDING ON OVER NORTHERN NORTH DAKOTA...NORTH OF
STATIONARY FRONT. RUC INDICATES THIS MOISTURE HOLD ON OVER THE NORTH
CENTRAL UNTIL THE COLD FRONT CLEARS THINGS OUT AFTER MIDNIGHT.
OTHERWISE THE MAIN CONCERN WILL BE TIMING/LOCATION OF THUNDERSTORMS.
VERY UNSTABLE ATMOSPHERE IN PLACE TO THE SOUTH AND EAST OF THE
FRONT...BUT STILL CAPPED. WILL HOLD OFF BRINGING A CHANCE OF
THUNDERSTORMS UNTIL AROUND 03Z. THINGS CLEAR OUT FROM WEST TO EAST
WITH VFR CONDITIONS BEHIND CDFNT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WAA/TH
Hazardous weather outlook, Jun 25, 5:21 AM CDT, 20 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
521 AM CDT MON JUN 25 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
521 AM CDT MON JUN 25 2007 /421 AM MDT MON JUN 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
MORNING HOURS TODAY...FOLLOWED BY A BRIEF LULL THIS AFTERNOON
BEFORE REGENERATING THIS EVENING INTO TONIGHT. A SLOW MOVING COLD
FRONT ACROSS CENTRAL AND NORTHERN NORTH DAKOTA WILL SLOWLY MOVE
EAST LATE TODAY INTO TONIGHT. AN UPPER LEVEL TROUGH WILL APPROACH
LATE THIS AFTERNOON INITIATING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS THIS EVENING THROUGH TONIGHT. WITH THE COLD FRONT
BEING PUSHED EAST LATE TONIGHT...COOLER AND DRIER AIR WILL WILL
MOVE IN ON TUESDAY.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR
LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COOLER AND DRIER AIR WILL MOVE ACROSS THE STATE ON TUESDAY
FOLLOWED BY A GRADUAL WARMING TREND WEDNESDAY THROUGH SUNDAY.
THE PATTERN LOOKS TO REMAIN STABLE THROUGH SUNDAY RESULTING IN
GENERALLY DRY AND WARM WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH TONIGHT.

In the hours before

Local storm report, Jun 26, 12:59 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1259 AM CDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HAIL             7 SE LITCHVILLE         46.59N 98.09W
06/26/2007  E0.88 INCH       LAMOURE            ND   TRAINED SPOTTER

&&

SWICHE
Local storm report, Jun 26, 1:57 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
157 AM CDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     TSTM WND GST     MINOT AFB               48.42N 101.34W
06/26/2007  M63 MPH          WARD               ND   OTHER FEDERAL

0138 AM     HAIL             9 W MINOT AFB           48.42N 101.53W
06/26/2007  E0.88 INCH       WARD               ND   OTHER FEDERAL

&&

SWICHE
Local storm report, Jun 26, 1:58 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
158 AM CDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     HAIL             9 W MINOT AFB           48.42N 101.53W
06/26/2007  E0.88 INCH       WARD               ND   OTHER FEDERAL

&&

SWICHE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:58 PM CDTSevere Thunderstorm WarningBISLaMoure47 min
Jun 26, 12:02 AM CDTSevere Thunderstorm WarningBISMcIntosh58 min
Jun 26, 12:08 AM CDTSevere Thunderstorm WarningBISMcKenzie34 min
Jun 26, 12:16 AM CDTSevere Thunderstorm WarningBISBillings, Golden Valley59 min
Jun 26, 12:58 AM CDTSevere Thunderstorm WarningBISDickey62 min
Jun 26, 1:28 AM CDTSevere Thunderstorm WarningBISRenville, Ward43 min
Jun 26, 2:01 AM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville59 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.